Zanaflex or Tizanidine: Anyone get over the extreme fatigue and depression caused by it?
- 28 Mar 2014 by sara12345
- 20 April 2014
- zanaflex, depression, trigeminal neuralgia, neuralgia, baclofen, tizanidine, side effect, fatigue, confusion, muscle, muscle weakness
How much time did it take for the bad side effects to go away? Baclofen has caused me to have extreme muscle weakness and some fatigue. I've been taking it for a year, so no getting used to Baclofen. The doctor had me gradually switch to Zanaflex.
Only taking half of each one, I have suffered from extreme fatigue and bad depression from the addition of the Zanaflex. I did suffer from less muscle weakness with the decrease in the Baclofen. Also some confusion with both. In the literature it mentions that some side effects may go away with time from the Zanaflex. But how much time did it take to get better? Or did your side effects never go away? Thanks for any information that anyone has.
By the way I've been taking these meds for severe mouth pain, like Trigeminal Neuralgia. It's like electric shocks in my mouth and also pain in my face.
Hello Sara – Sorry to hear that you are experiencing such pain, often described as one of the worse types of pain there is. I am on low dose Tizanidine fortunately with no side effects. Depression is not a known side effect of Tizanidine (but I live in the UK, may be different where you live). It is recommended that in an older person that one’s liver function (blood test) is monitored monthly for first 4 months and in those who develop fatigue. I hope that this matter can be resolved quickly for you -Take care and all the best.
Sara, I have not tried Zanaflex, but as a different option in muscle relaxants; you might ask your doctor about flexeril or Ultram, possibly Skelaxin. Those are all different meds that I have tried with minimal side effects. I have tried Baclofen and know of two others who have and have nothing good to say about that one. In fact one doctor who saw that I was on it, pulled me off of it right away saying that it was a short-term only med, quite dangerous in fact; but didn't get into any specifics so I would stay away from it. Maybe he knows something about it we don't. I get the idea it is for muscle strains or pulls for a 2-4 day thing at most or that type of thing. Good luck!
Had to get off of the Zanaflex due to the severity of the side effects. Tried the Flexeril which didn't work for my mouth pain AT ALL.
I've been taking Tegretol for a few years now with seemingly no side effects. I've tried a few other drugs for the TN, and in the beginning was given pain pills & muscle relaxers, but until we found something that stopped the electric impulses in the nerve, none of the others worked. I use a very low dose unless I get an episode, then I up it for a week or so until it's passed. Luckily I haven't had an episode in a while, so I'm hoping that the neurologists theory works here! Best of luck to you.
So sorry sarah with what you are going through. I have been taking zanaflex 3 years off and on. YES, it makes me feel very depressed and fatigued. I only take it when I can't sleep anymore, I don't like it because I feel very depressed when I take it.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Aug 2012 • 6 answers
Posted 13 Apr 2014 • 1 answer
Posted 7 Apr 2017 • 0 answers
Posted 13 May 2017 • 2 answers
Posted 27 Jun 2018 • 0 answers